| Catalog Number |
121936152 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during the surgery, the liner was deformed.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :according to the information received, ¿liner deformed.It was reported that during the surgery, the liner was deformed(as the photo shows.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided." the product was not returned to depuy synthese, however photos were provided for review.See attachment (b)(4).Review of the photographic evidence revealed that due to the angle of the photo and the fact that only the bottom surface of the liner is shown, a slight deformation at the edge of the liner can be observed.Additionally, three (3) anti-rotation device (ard) tabs appear to be sheared off and a fracture was also observed on the edge of the liner, fragments were not visible in the provided evidence.However, it cannot be determined whether these fractures occurred prior to or after the deformation or during the implantation process.Based on the available information, a definitive root cause cannot be determined for the observed condition of the liner.However, it is suspected that a proper implantation process was not performed.Refer to pinnacle hip solution surgical technique (dsusjrc04140026) for a general guidance when implanting the pinnacle acetabular hip system.A manufacturing record evaluation was performed for the finished device [121936152 / m4763t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > a manufacturing record evaluation was performed for the finished device [121936152 / m4763t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
Additional Manufacturer Narrative
Product complaint # : (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿liner deformed.It was reported that during the surgery, the liner was deformed (as the photo shows.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided." the product was not returned to depuy synthes; however, photos were provided for review.See attachment "(b)(4)".Review of the photographic evidence revealed that due to the angle of the photo and the fact that only the bottom surface of the liner is shown, a slight deformation at the edge of the liner can be observed.Additionally, three (3) anti-rotation device (ard) tabs appear to be sheared off and a fracture was also observed on the edge of the liner, fragments were not visible in the provided evidence.However, it cannot be determined whether these fractures occurred prior to or after the deformation or during the implantation process.Based on the available information, a definitive root cause cannot be determined for the observed condition of the liner.However, it is suspected that a proper implantation process was not performed.Refer to pinnacle hip solution surgical technique (dsusjrc04140026) for a general guidance when implanting the pinnacle acetabular hip system.A manufacturing record evaluation was performed for the finished device [121936152 / m4763t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [121936152 / m4763t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).Investigation summary = > according to the information received, ¿liner deformed.It was reported that during the surgery, the liner was deformed(as the photo shows.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.¿ the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that pinn mar +4 10d 36idx52od presents sing of deformation at the lipped section of the rim.Additionally, gauges were observed over the deformation, suggesting that the device was in contact with surgical instruments or hard edges during the implantation attempts.No other defects were observed.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the deformation of the liner cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence during the surgical process.Refer to pinnacle hip solution surgical technique (dsusjrc04140026) for a general guidance when implanting the pinnacle acetabular hip system.A manufacturing record evaluation was performed for the finished device [121936152 / m4763t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the pinn mar +4 10d 36idx52od would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = > a manufacturing record evaluation was performed for the finished device [121936152 / m4763t] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.